User: Guest  Login
Document type:
Zeitschriftenaufsatz 
Author(s):
Drton, Mathias 
Title:
Multiple solutions to the likelihood equations in the Behrens–Fisher problem 
Abstract:
The Behrens–Fisher problem concerns testing the equality of the means of two normal populations with possibly different variances. The null hypothesis in this problem yields a statistical model for which the likelihood function may have more than one local maximum. We show that if the null hypothesis is valid then the probability of multimodality of the likelihood function converges to zero when both sample sizes tend to infinity. Additional results include a finite-sample bound on the probabili...    »
 
Dewey Decimal Classification:
510 Mathematik 
Journal title:
Statistics & Probability Letters 
Year:
2008 
Journal volume:
78 
Year / month:
2008-12 
Quarter:
4. Quartal 
Month:
Dec 
Journal issue:
18 
Pages contribution:
3288-3293 
Publisher:
Elsevier BV 
E-ISSN:
0167-7152 
Accepted:
02.06.2008 
Date of publication:
15.12.2008 
Format:
Text